# SDR CA120119010

- Difficulty date: January 16, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 15,301 hours
- Engine: Lyc TIO540J2BD
- System (JASC): 2140 · Heating System
- Part: Wheel
- Part number: 751817
- Condition: Broken
- Location: Heater Fan
- Stage of operation: TX
- How discovered: O
- Nature of condition: A
- Precautionary procedure: D

## Discrepancy

(CAN) DURING PREDEPARTURE GROUND RUN, CREW WAS ADVISED BY TOWER OF A SMALL FIRE NEAR NOSE WHEEL AREA.EMERGENCY EQUIPMENT RESPONDED AND WHEN CREW EVACUATED AIRCRAFT FIRE HAD EXTINGUISHED. MAINTENANCE FOUND COMBUSTION HEATER COMBUSTION AIR SWITCH CONTACTS CLOSED (NORMALLY OPEN) AND COMBUSTION AIR BLOWER FAN WHEEL DRIVE BROKEN OFF AND 50% OF WHEEL BLADES MISSING.NOTE: BLOWER FAN WHEEL WAS A REVCOR P/N Q300-187S PMA WHEEL INSTALLED. SUSPECT FIRE DUE FUEL FROM COMBUSTION HEATER OVERBOARD DRAIN IGNITED DUE COMBUSTION HEATER INCOMPLETE LIGHT UP DUE LACK OF COMBUSTION AIR. MAINTENANCE REPLACED COMBUSTION FAN BLOWER WHEEL ASSY. AND PRESSURE SWITCH. HEATER OPERATION CHECKED SERVICEABLE.
